MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME
Model Number KD-VC411Q-0720
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "clever cut v3", we selected "kd-vc411q-0720" which was shipped the most.The product was unknown but a representative product was chosen for processing purposes.The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled, "a novel self-assembling peptide hemostatic gel as an option for initial hemostasis in endoscopic sphincterotomy-related hemorrhage: a case series".Endoscopic sphincterotomy (est) is a fundamental procedure of therapeutic endoscopic retrograde cholangiopancreatography, with post-est bleeding as a serious adverse event.Although there are various hemostatic methods for post-est bleeding, there is no consensus regarding the treatment choice.Purastat is a novel self-assembling peptide developed as a hemostatic agent.We report six cases of est-related hemorrhage with initial hemostasis achieved using purastat.The cases were observed in four men and two women, with an average age of 77.8 years.Est was performed for biliary drainage in four cases and for stone removal in two cases.Bleeding occurred during the same session as est in fve of six cases, with the remaining case showing bleeding 4 days after est.As all patients with est-related hemorrhage presented oozing with stable vital signs, we selected purastat as frst-line hemostasis in each case.We applied purastat using a dedicated catheter with the tip pressed against the bleeding point.Hemostasis was confrmed without additional procedure in all cases.No adverse events were noted after the procedures.As purastat hemostasis is effective, feasible, and safe for est-related hemorrhage, purastat may be an option for initial hemostasis, although it is limited to oozing.Type of adverse events/number of patients: hyperamylasemia (non-serious) - 1 patient.Est-related hemorrhage - 6 patients.This literature article requires 18 reports.The related patient identifiers are as follows: 1.(b)(6):kd-vc411q-0720((b)(6): 66 years old, male, bleeding).2.(b)(6):tjf-260v((b)(6): 66 years old, male, bleeding).3.(b)(6):tjf-q290v((b)(6): 66 years old, male, bleeding).4.(b)(6):kd-vc411q-0720((b)(6): 77 years old, female, bleeding).5.(b)(6):tjf-260v((b)(6): 77 years old, female, bleeding).6.(b)(6):tjf-q290v((b)(6): 77 years old, female, bleeding).7.(b)(6):kd-vc411q-0720((b)(6): 86 years old, male, bleeding & hyper-amylasemia).8.(b)(6):tjf-260v((b)(6): 86 years old, male, bleeding & hyper-amylasemia).9.(b)(6):tjf-q290v((b)(6): 86 years old, male, bleeding & hyper-amylasemia).10.(b)(6):kd-vc411q-0720((b)(6): 72 years old, male, bleeding).11.(b)(6):tjf-260v((b)(6): 72 years old, male, bleeding).12.(b)(6):tjf-q290v((b)(6): 72 years old, male, bleeding).13.(b)(6):kd-vc411q-0720((b)(6): 88 years old, female, bleeding).14.(b)(6):tjf-260v((b)(6): 88 years old, female, bleeding).15.(b)(6):tjf-q290v((b)(6): 88 years old, female, bleeding).16.(b)(6):kd-vc411q-0720((b)(6): 78 years old, male, bleeding).17.(b)(6):tjf-260v((b)(6): 78 years old, male, bleeding).18.(b)(6):tjf-q290v((b)(6): 78 years old, male, bleeding).This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes new information received from the author.B5 updated with the new information.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to any of the adverse events, nor malfunction during any of the procedures described in the article.

Brand Name
SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16354841
Report Number9614641-2023-00197
Device Sequence Number17899901
Product Code KNS
UDI-Device Identifier04953170371110
UDI-Public04953170371110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-VC411Q-0720
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS DEVICE: (ERBE VIO200S)
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient SexFemale